Alert archive / Mississippi / Flash Flood Warnings in 2013

Flash Flood Warning 81, NWS Memphis, TN

August 8, 2013Calhoun County, Pontotoc County, Mississippi

NWS Memphis, TN issued this flash flood warning at Aug 8, 2013, 10:51 PM CDT for Calhoun County, Pontotoc County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2013, 10:51 PM CDT (03:51 UTC)
Expired
Aug 9, 2013, 1:45 AM CDT
In force
3 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Calhoun County, MS, Pontotoc County, MS

The radar

The Columbus AFB radar (KGWX), 95 km from the middle of the area, began a volume at 03:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 3.9 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2013-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3149 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2013-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3149 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1364 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

848 
WGUS54 KMEG 090351
FFWMEG
MSC013-115-090645-
/O.NEW.KMEG.FF.W.0081.130809T0351Z-130809T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1051 PM CDT THU AUG 8 2013

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHWESTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 145 AM CDT

* AT 1050 PM CDT... 2 TO 4 INCHES OF RAINFALL HAS OCCURRED OVER THE 
PAST 2 HOURS. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL   
1 TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS. THESE THUNDERSTORMS ARE 
MOVING VERY SLOWLY SO ADDITIONAL HEAVY RAINFALL MAY PRODUCE FLOODING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
  OF NORTHERN CALHOUN AND SOUTHWESTERN PONTOTOC COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3412 8945 3412 8916 3397 8917 3398 8945

$$
2 follow-up statements
334 
WGUS74 KMEG 090506
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1206 AM CDT FRI AUG 9 2013

MSC013-115-090645-
/O.CON.KMEG.FF.W.0081.000000T0000Z-130809T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PONTOTOC MS-CALHOUN MS-
1206 AM CDT FRI AUG 9 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR
NORTHERN CALHOUN AND SOUTHWESTERN PONTOTOC COUNTIES...

AT 1207 AM CDT... 3 TO 5 INCHES OF RAINFALL HAS OCCURRED OVER THE
PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL 1
TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
OF NORTHERN CALHOUN AND SOUTHWESTERN PONTOTOC COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3412 8945 3412 8916 3397 8917 3398 8945

$$
473 
WGUS74 KMEG 090635
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
135 AM CDT FRI AUG 9 2013

MSC013-115-090646-
/O.EXP.KMEG.FF.W.0081.000000T0000Z-130809T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PONTOTOC MS-CALHOUN MS-
135 AM CDT FRI AUG 9 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 145 AM CDT FOR NORTHERN
CALHOUN AND SOUTHWESTERN PONTOTOC COUNTIES...

THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO
EXPIRE.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3412 8945 3412 8916 3397 8917 3398 8945

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 8:59 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Aug 8, 8:59 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
859 PM CDT THU AUG 8 2013

.UPDATE...

WENT AHEAD AND ISSUED A FLASH FLOOD WATCH UNTIL 5 AM FOR PORTIONS
OF EAST CENTRAL AND NORTHEAST AR...THE MO BOOTHEEL...INTO MUCH OF
WEST TN. THE FLASH FLOOD WATCH INCLUDES JONESBORO AND
JACKSON...AND IS MAINLY ALONG AND NORTH OF INTERSTATE 40. DID
LEAVE SHELBY COUNTY (CITY OF MEMPHIS) OUT OF THE FLASH FLOOD
WATCH...BUT WILL MONITOR IN CASE ANY OUTFLOW BOUNDARIES BECOME
STATIONARY THROUGH THIS AREA. OTHERWISE...UPPER LEVEL DISTURBANCES
WILL RIDE WEST TO EAST ALONG A NEARLY STATIONARY FRONT FROM
NORTHEAST AR INTO NORTHWEST TN. NUMEROUS SHOWERS AND THUNDERSTORMS
ARE EXPECTED ALONG AND NORTH OF THE STATIONARY FRONT. MOISTURE
VALUES ARE VERY HIGH WITH SURFACE DEW POINTS IN THE UPPER 70S IN
MANY SPOTS. BETWEEN 2 AND 4 INCHES OF RAIN...LOCALLY MORE...IS
EXPECTED TO OCCUR IN MANY SPOTS WITHIN THE FLASH FLOOD WATCH.
FLASH FLOOD GUIDANCE VALUES ARE ON THE LOW SIDE WITH ALL THE
RECENT RAIN.

JCL

&&

.PREV DISCUSSION... /ISSUED 814 PM CDT THU AUG 8 2013/

AN ACTIVE WEATHER NIGHT IS DEVELOPING ACROSS THE MIDSOUTH.
THUNDERSTORMS HAVE DEVELOPED ALONG A NEARLY STATIONARY FRONT FROM
NORTHEAST AR INTO NORTHWEST TN. SURFACE BASED CAPES THROUGH THIS
AREA ARE VERY UNSTABLE NEAR 5000 J/KG. RADAR HAS INDICATED A FEW
OF THESE STORMS BEING STRONG WITH GUSTY WINDS ABOUT 30 TO 40
MPH...AND RAINFALL RATES NEAR 2 INCHES PER HOUR. RADAR INDICATES
OUTFLOW BOUNDARIES PUSHING SOUTH-SOUTHEASTWARD FROM THESE STORMS
WHICH MAY INITIATE ADDITIONAL THUNDERSTORMS INCLUDING ACROSS THE
MEMPHIS AREA. IN ADDITION...CLUSTER OF THUNDERSTORMS HAVE
DEVELOPED AND ARE INCREASING FROM NORTHWEST AR INTO NORTH CENTRAL
AR. THESE STORMS ARE GENERALLY PUSHING EASTWARD TOWARD NORTHEAST
AR AND THE MO BOOTHEEL...AND WILL AFFECT NORTHWEST TN LATER
TONIGHT. A FEW OF THESE STORMS MAY BE SEVERE AS THEY MOVE INTO
PORTIONS OF EAST CENTRAL AND NORTHEAST AR...AND THE MO BOOTHEEL.
OUTFLOW BOUNDARIES FROM THE STORMS TONIGHT COULD AFFECT AREAS AS
FAR SOUTH AS THE EXTREME NORTHERN PARTS OF NORTH MS. UPDATED TO
READJUST THE POPS FOR THE REMAINDER OF TONIGHT BASED ON THIS
THINKING. ALSO HAVE ALREADY INCLUDED THE MENTION OF SEVERE
THUNDERSTORMS WHERE THE SEVERE THUNDERSTORM WATCH WAS ISSUED FOR
PORTIONS OF NORTHEAST AND EAST CENTRAL AR ALONG WITH THE MO
BOOTHEEL. THE 00Z LITTLE ROCK SOUNDING SHOWS A PRECIPTABLE WATER
VALUE OF 1.85 INCHES...BUT VALUES ARE PROBABLY A LITTLE HIGHER
FROM NORTHEAST AR AND THE MO BOOTHEEL INTO NORTHWEST TN. THE 00Z
NASHVILLE SOUNDING INDICATED A PW OF 2.09 INCHES WHICH IS PROBABLY
CLOSER. AM DEBATING WHETHER TO ISSUE A FLASH FLOOD WATCH TONIGHT
FROM PORTIONS OF NORTHEAST AR AND THE MO BOOTHEEL INTO NORTHWEST
TN. STAY TUNED.

JCL

PREV DISCUSSION... /ISSUED 634 PM CDT THU AUG 8 2013/

UPDATED THE ZONE FORECASTS AND GRIDS FOR SEVERE THUNDERSTORM
WATCH ISSUED FOR PORTIONS OF EAST AR AND THE MO BOOTHEEL UNTIL
MIDNIGHT. RAISED POPS BEFORE MIDNIGHT IN SOME LOCATIONS OF THE
WATCH AS THE HIGH RESOLUTION RAPID REFRESH MODEL SHOWS A CLUSTER
OF SHOWERS AND THUNDERSTORMS MOVING INTO THIS AREA BEFORE
MIDNIGHT. DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL
WITH LOCALIZED FLASH FLOODING AREA POSSIBLE. SATELLITE AND RADAR
ALREADY SHOWING A CLUSTER OF THUNDERSTORMS INCREASING ACROSS NORTH
CENTRAL AR AND MOVING EAST. ADDITIONAL THUNDERSTORMS ARE
DEVELOPING FROM NORTHEAST AR INTO NORTHWEST TN ALONG A STATIONARY
FRONT...MAY NEED TO UPDATE AGAIN TO RAISE POPS ACROSS PORTIONS OF
NORTHWEST TN. HAZARDOUS WEATHER OUTLOOK HAS ALSO BEEN UPDATED.

JCL

PREV DISCUSSION... /ISSUED 345 PM CDT THU AUG 8 2013/

CURRENTLY...A STATIONARY FRONT EXTENDS ROUGHLY FROM SOUTHERN
MISSOURI/NORTHERN ARKANSAS INTO THE OHIO VALLEY. THE MCV GENERATED
BY THIS MORNINGS MCS IS HEADING NE ACROSS SOUTHERN ILLINOIS. THE
UPPER RIDGE OVER TEXAS AND THE LOWER MS VALLEY HAS NUDGED A LITTLE
TO THE NORTHEAST TODAY INTO THE MID-SOUTH WHICH IS HELPING TO KEEP
MOST OF THE CONVECTIVE ACTIVITY TO THE NORTH AND EAST OF THE
FORECAST AREA. A FEW SHOWERS AND THUNDERSTORMS ARE FORMING ALONG
THE TN RIVER AND ACROSS NE MS DUE TO A COMBINATION OF DAYTIME
HEATING AND LEFTOVER BOUNDARIES. TEMPERATURES HAVE ALSO CLIMBED
INTO THE LOWER AND MID 90S ACROSS MUCH OF THE SOUTHERN PART OF THE
AREA. THESE HOT TEMPERATURES COMBINED WITH WITH DEWPOINTS IN THE
MID 70S ARE RESULTING IN HEAT INDEX VALUES AROUND 105 DEGREES. A
HEAT ADVISORY IS IN EFFECT FOR EAST CENTRAL ARKANSAS...EXTREME
SOUTHWEST TN AND MUCH OF NORTH MISSISSIPPI.

TONIGHT AND FRIDAY...THE SHOWERS AND THUNDERSTORMS OVER NE MS WILL
DISSIPATE FAIRLY QUICKLY THIS EVENING AND AREAL COVERAGE THIS
EVENING WILL BE FAIRLY LOW...ESPECIALLY SOUTH OF I-40. EXPECT
ANOTHER MCS TO DEVELOP ALONG THE STATIONARY FRONT NEAR THE AR/MO
BORDER TONIGHT AND SLIDE EAST...SKIRTING THE NORTHERN TIER OF THE
MIDSOUTH. WENT WITH THE HIGHEST POPS ALONG THE MO/KY BORDERS AND
TAPERED THEM OFF TOWARD THE SOUTH. COULD BE A FEW STRONG STRONG
WITH LOCALLY HEAVY RAIN ACROSS THE NORTHERN TIER LATER TONIGHT.
ANOTHER MILD NIGHT EXPECTED WITH LOWS IN THE MID 70S. A MCS WILL
PROBABLY BE FALLING APART ALONG THE KY/TN BORDER IN THE MORNING.
THE MODELS TRY TO NUDGE THE FRONT A LITTLE SOUTH SO WENT WITH
LIKELY POPS ALONG THE NORTHERN TIER COUNTIES FOR FRIDAY. PRECIP
CHANCES WILL TAIL OFF TOWARD THE SOUTHWEST WHERE THE UPPER RIDGE
IS TRYING TO HOLD ON. EXPECT ANOTHER HOT AND HUMID DAY ACROSS
SOUTHERN SECTIONS AND A HEAT ADVISORY REMAIN IN EFFECT THROUGH
FRIDAY EVENING.

FRIDAY NIGHT THROUGH SUNDAY...THE UPPER RIDGE WEAKENS A BIT AND
THE FRONT NUDGES SOUTH INTO NORTHERN PARTS OF THE MIDSOUTH. AS A
RESULT CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH
THE WEEKEND. THE FRONT ALONG WITH THE WEAKENED RIDGE SHOULD HELP
BREAK THE HIGH HEAT ACROSS THE SOUTH THOUGH HEAT INDEX VALUES
AROUND 100 DEGREES WILL BE COMMON ACROSS NORTH MISSISSIPPI WITH
HIGHS IN THE LOWER 90S. TEMPS WILL BE COOLER UP NORTH WITH HIGHS
IN THE MID 80S BOTH DAYS.

MONDAY AND TUESDAY...MODELS IN OK AGREEMENT AS AN UPPER TROUGH
BEGINS TO DEEPEN OVER THE EASTERN U.S. AND THE FLOW ALOFT BECOMES
A LITTLE MORE NORTHWESTERLY OVER THE MIDSOUTH EARLY IN THE WEEK
WITH A STALLED FRONT SOMEWHERE IN THE REGION. COULD BE AN MCS
PATTERN. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE AND
TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL.

WEDNESDAY AND THURSDAY...UPPER TROUGH CONTINUES TO DEEPEN OVER THE
EASTERN U.S. DURING THIS PERIOD WHICH SHOULD DRIVE THE BOUNDARY
SOUTH OF THE AREA AT SOME POINT. WILL CONTINUE WITH SLIGHT CHANCE
POPS AND BELOW NORMAL TEMPERATURES.

SJM

&&

.AVIATION...

00Z TAF CYCLE

SCATTERED CONVECTION CURRENTLY NEAR JBR WILL CONTINUE TO BECOME
MORE ACTIVE AS STORMS IN WESTERN ARKANSAS CONGEAL AND TRACK
EASTWARD TONIGHT. FOR NOW HAVE PLACED THUNDER ON STATION AT
JBR...WITH SHOWERS AT MEM AND MKL...WHERE CONFIDENCE IS NOT AS
HIGH. FURTHER SOUTH...CONVECTION NEAR TUP IS EXPECTED TO WEAKEN
OVER THE NEXT COUPLE OF HOURS.

CIGS WILL REMAIN VFR THROUGH THE PERIOD...WITH MVFR VISIBILITIES
IN SHOWERS/STORMS...ALONG WITH STRONGER WINDS. OTHERWISE...WINDS
WILL BE LIGHT AND VARIABLE AT TUP...JBR...AND MKL
OVERNIGHT...TURNING SOUTH ON FRIDAY. MEM WILL SEE SOUTHEAST TO
SOUTH WINDS AT 6-8 KTS THROUGH THE PERIOD. A WEAK COLD FRONT WILL
FINALLY PUSH THROUGH JBR LATE IN THE PERIOD SHIFTING WINDS TO THE
NORTHEAST.

JAB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  78  95  76  91 /  30  30  40  50
MKL  74  90  72  87 /  50  50  50  50
JBR  75  90  73  87 /  70  40  50  50
TUP  75  95  74  93 /  10  30  20  50

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 5 AM CDT FRIDAY FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-MISSISSIPPI-POINSETT-
     RANDOLPH-ST. FRANCIS.

     HEAT ADVISORY UNTIL 8 PM CDT FRIDAY FOR CRITTENDEN-LEE AR-
     PHILLIPS-ST. FRANCIS.

MO...FLASH FLOOD WATCH UNTIL 5 AM CDT FRIDAY FOR DUNKLIN-PEMISCOT.

MS...HEAT ADVISORY UNTIL 8 PM CDT FRIDAY FOR CALHOUN-CHICKASAW-
     COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-MONROE-PANOLA-
     PONTOTOC-QUITMAN-TALLAHATCHIE-TATE-TUNICA-UNION-YALOBUSHA.

TN...FLASH FLOOD WATCH UNTIL 5 AM CDT FRIDAY FOR CARROLL-CROCKETT-
     DECATUR-DYER-GIBSON-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-
     MADISON-OBION-TIPTON-WEAKLEY.

     HEAT ADVISORY UNTIL 8 PM CDT FRIDAY FOR SHELBY.

&&
Hazardous weather outlook, Aug 8, 8:51 PM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
851 PM CDT THU AUG 8 2013

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-100400-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
851 PM CDT THU AUG 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE UNTIL MIDNIGHT ACROSS
PORTIONS OF EAST CENTRAL AND NORTHEAST ARKANSAS...AND THE
MISSOURI BOOTHEEL. DAMAGING WINDS...LARGE HAIL...AND HEAVY
RAINFALL WITH FLASH FLOODING ARE POSSIBLE.

OTHERWISE FOR TONIGHT...A FEW STRONG STORMS WILL BE POSSIBLE WITH
STRONG GUSTY WINDS AND HEAVY RAINFALL WITH FLASH FLOODING...MAINLY
ACROSS PORTIONS OF EAST CENTRAL AND NORTHEAST ARKANSAS...THE MISSOURI
BOOTHEEL AND MUCH OF WEST TENNESSEE.

A FLASH FLOOD WATCH HAS BEEN POSTED FOR TONIGHT FROM PORTIONS OF
EAST CENTRAL AND NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...INTO
MUCH OF WEST TENNESSEE. THE FLASH FLOOD WATCH INCLUDES JONESBORO
AND JACKSON.

A HEAT ADVISORY IS IN EFFECT FOR EAST CENTRAL ARKANSAS...EXTREME
SOUTHWEST TENNESSEE AND MUCH OF NORTH MISSISSIPPI. OVERNIGHT LOWS
IN THE MID AND UPPER 70S WILL PROVIDE LITTLE RELIEF FROM THE HEAT.
THIS INCLUDES MEMPHIS AND TUPELO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A HEAT ADVISORY WILL REMAIN IN EFFECT THROUGH FRIDAY EVENING FOR
EAST CENTRAL ARKANSAS...EXTREME SOUTHWEST TENNESSEE AND MUCH OF
NORTH MISSISSIPPI. HEAT INDEX VALUES WILL AGAIN REACH 105 TO 107
DEGREES. THIS AREA INCLUDES MEMPHIS AND TUPELO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS BEEN REQUESTED ACROSS PORTIONS OF EAST
ARKANSAS AND THE MISSOURI BOOTHEEL UNTIL MIDNIGHT. PLEASE RELAY
ANY REPORTS OF SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER
SERVICE OFFICE IN MEMPHIS.

JCL

In the hours before

Special weather statement, Aug 8, 6:37 PM CDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
637 PM CDT THU AUG 8 2013

ARZ028-TNZ048-090030-
MISSISSIPPI AR-LAUDERDALE TN-
637 PM CDT THU AUG 8 2013

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 730 PM CDT FOR...

  CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  WESTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES NORTHWEST OF OSCEOLA AT 638 PM
CDT...MOVING EAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN LAUDERDALE AND MISSISSIPPI COUNTIES...INCLUDING LOCATIONS
NEAR FORT PILLOW STATE PARK...KEISER...LUXORA AND OSCEOLA...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO
INCLUDES BIG LAKE.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

&&

LAT...LON 3593 8976 3563 8979 3555 9028 3582 9028
TIME...MOT...LOC 2338Z 275DEG 8KT 3577 9004
Special weather statement, Aug 8, 7:08 PM CDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
708 PM CDT THU AUG 8 2013

TNZ019-020-048-051-090100-
CROCKETT TN-DYER TN-GIBSON TN-LAUDERDALE TN-
708 PM CDT THU AUG 8 2013

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 800 PM CDT FOR...

  NORTHWESTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  SOUTHERN DYER COUNTY IN NORTHWEST TENNESSEE...
  WESTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  NORTHEASTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES NORTH OF CHESTNUT BLUFF AT 708 PM
CDT...MOVING EAST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN CROCKETT...DYER...GIBSON AND LAUDERDALE COUNTIES...
INCLUDING LOCATIONS NEAR DYERSBURG...SHOULD MONITOR THIS STORM
CLOSELY.

&&

LAT...LON 3613 8902 3587 8900 3581 8935 3582 8940
      3580 8941 3578 8956 3603 8956
TIME...MOT...LOC 0008Z 275DEG 4KT 3592 8935
Special weather statement, Aug 8, 8:11 PM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
811 PM CDT THU AUG 8 2013

TNZ003-020-021-090145-
WEAKLEY TN-CARROLL TN-GIBSON TN-
811 PM CDT THU AUG 8 2013

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 845 PM CDT FOR...

  NORTHWESTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
  NORTHEASTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  SOUTHERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES EAST OF BRADFORD AT 812 PM CDT...
MOVING NORTHEAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN CARROLL...GIBSON AND WEAKLEY COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

&&

LAT...LON 3629 8852 3628 8852 3628 8853 3619 8853
      3603 8854 3595 8884 3621 8894
TIME...MOT...LOC 0112Z 243DEG 9KT 3607 8873

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 11:06 PM CDTSpecial Weather StatementMEGCalhoun24 min
Aug 9, 11:00 AM CDTHeat AdvisoryMEGAlcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more9 hr
Aug 9, 2:34 PM CDTFlash Flood WarningMEGLee3 hr
Aug 9, 3:42 PM CDTFlash Flood WarningMEGPrentiss3 hr
Aug 9, 4:11 PM CDTFlash Flood WarningMEGTishomingo2 hr
Aug 9, 4:27 PM CDTFlash Flood WarningMEGItawamba93 min

Nearby

Flash Flood Warnings in Mississippi, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.